Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Junnn

Thoughts On Low Dosages Accutane For Oily Skin?

Im 19 and i currently have mild acne with several blemishes on my nose and chin. Im thinking of taking accutane in low dosages maybe around 10mg per day mainly for the oily skin and also for acne of course. It sucks that i get shiny and oily afew hours after bathing depending on the weather. I live in Singapore and its humid and hot everyday except for the monsoon season and hence i get oilier and stickier faster, similar to people living in cold countries and having dry skin.

It also sucks that when i perspire, i feel even more oily, sticky and shiny due to my oily face whereas people with dry/normal skin look perfect even when they perspire. Furthermore, i constantly see people touching their face with their hands and nothing happen to them and yet when people like my touch our faces with our hands, there is a higher chance of our faces getting irritated as we transfer bacteria and dirt from our hands to our face due to the excessive sebum.

I went to ask another derma about accutane and he told me that i have a lower chance of getting an inital IB as im already applying retinol & tretinoin daily and hence my face is sort of already purged. But he also told me that me taking accutane is like killing a ant with a hammer as my acne is pretty mild at that moment. However, this oily skin issue is causing me to have low confidence and self esteem. Hence im planning to visit my regular derma tmr.

Few issues i have about taking accutane on low dosages:

1.I heard there is a chance of remission but most of the threads i read here says their acne and oily skin came back? My acne is pretty much controlled right now though im still prone to the occasional pimple due to my oily skin. And hence,it will suck if my acne came back worst compared to before i started accutane which is right now.

2. I also heard i wont be able to apply retinol & tretinoin daily while on accutane?

3. Accutane supposedly cause the healing process to be slower? Does this mean that red marks will take a longer time to heal?

Any thoughts guys ? smile.png

Edited by Junnn

Share this post


Link to post
Share on other sites

1. Acne and oily skin can come back after accutane. This was the case for me. My acne never came back quite as bad, but my oily skin did return to normal about 2 years later.

2. I would not apply any retinols while on accutane.

3. Accutane did make me heal much more slowly. Unfortunately this is a side effect that has persisted even after I stopped accutane. Red marks last much longer and I am also more prone to scarring than before.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×